View Full Version : PSA: Use of Concealers And Possible Complications

02-26-2011, 06:34 PM
On our recent trip to Rome Dr. Hasson met with a patient that had a procedure in Europe. As many patients do he used concealer on a regular basis to add fullness to his result.

The patient arrived in search of repair solutions and stated, as well as showed, that the growth rate was quite poor. While looking through his scalp we noticed many dark spots that resembled "blackheads". These areas turned out to be concentrations of concealer that had clogged the pores of the scalp and resulted in a persistent low-grade infection. This ocurred even though the patient stated that he washed his hair daily. It is believed that this stunted the growth of the grafts thus resulting in a poor result. This is not the first time we've seen this issue and while the evidence is still anectdotal it further reinforeces our view that concealer should not be used after a procedure. Note that when I mention "concealer" I am referring to make up style applications, not sprinkle applications such as Toppik.

The video below shows some of these dark areas of congested concealer being forced out of the skin. I recommend that if you have a good connection you should expand the video to full screen in at least 720p to see all the detail. Please forgive the focusing issues, I was getting used to my new camera.


02-27-2011, 11:36 AM
That does not look good! How long should a person wait after a hair transplant to start using these products again?

02-27-2011, 01:32 PM
Hey Roger,

I think a solid two weeks post-op is fine but not for make-up style concealers. I think Toppik would be fine in moderation. Dermatch style concealers in my opinion shouldnt be used for at least ten months post-op. This is so that any grafts planted have a chance to come in without interference.